I can certainly sympathize with what you are going through.
The following steps may allow you to avoid prescription medications:
~Apply a heating pad to your lower abdomen (below your belly button). Be careful NOT to fall asleep with the heating pad on.
~Do light circular massage with your fingertips around your lower abdomen.
~Drink warm beverages.
~Eat light but frequent meals.
~Follow a diet rich in complex carbohydrates such as whole grains, fruits, and vegetables, but low in salt, sugar, alcohol, and caffeine.
~Keep your legs elevated while lying down, or lie on your side with your knees bent.
Practice relaxation techniques such as meditation or yoga.
~Try over-the-counter anti-inflammatory medicine, such as ibuprofen. Start taking it the day before your period is expected to start, and continue taking it regularly for the first few days of your period.
~Try vitamin B6, calcium, and magnesium supplements.
~Take warm showers or baths.
~Walk or exercise regularly, including pelvic rocking exercises.
~Lose weight if you are overweight.
If these self-care measures do not work, your doctor may prescribe medications such as:
~Birth control pills
~Prescription anti-inflammatory medicines such as meclofenamate (Meclomen)
~Prescription pain relievers (including narcotics such as codeine, for brief periods
Some possible causes of your pain could be from prostagladin production, endometriosis, fibroids, ovarian cyst, pelvic inflamatory disease, STDS and stress and anxiety.
You need to see a Gynecologist for further evaluation.
Some things they might do are:
~ Pelvic exam
~ laproscopy( where they look in your abdomen)
Go to your doctor right away if you are having:
~foul smelling discharge
~pain that start 1 week before you start and lasts up to 5 days after your period stops.
~ large clots
~ worse pain.
If it is endometriosis and you have laproscopy the Dr. can laser the endometrial lesion. Please don't let this go because the longer it goes on the more scar tissue can build up an it can spread to other organs.
Please let me know if I can help any further.
Best Wishes to you,